Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 50, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 16, 1998, 9:53 AM CDT for Bedford County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 1998, 9:53 AM CDT (14:53 UTC)
- Expired
- Apr 16, 1998, 10:25 AM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bedford County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 4:30 AM CDT | Tornado Watch | SPC | 6 hr |
| Apr 16, 7:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 161453 RRA TORBNA TNC003-161525- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 953 AM CDT THU APR 16 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN BEDFORD COUNTY IN MIDDLE TENNESSEE * UNTIL 1025 AM CDT * AT 950 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 10 MILES NORTHEAST OF SHELBYVILLE OR IN THE VICINITY OF BELL BUCKEL MOVING EAST AT 40 MPH. * THE TOWNS IN THE PATH OF THIS STORM INCLUDE DEASON AND BELL BUCKLE. GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! STEIGERWALDT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 16, 9:40 AM CDT, 13 minutes earlier.
Area forecast discussion, Apr 16, 9:40 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT THU APR 16 1998 NEW WATCH WL CVR MUCH OF AREA...XPCT ADDITNL SCT TSTMS N OF WATCH. TEMPS SEEK OKAY ATTM.
In the hours before
Local storm report, Apr 16, 5:49 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 AM DOVER TN WIND DAMAGE
04/16/98 STEWART PUBLIC REPORTED A TREE
DOWN ON HIGHWAY 49 BETWEEN
DOVER AND CARLISLE
STEIGERWALDTLocal storm report, Apr 16, 5:49 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 AM DOVER TN WIND DAMAGE
04/16/98 STEWART PUBLIC REPORTED A TREE
DOWN ON HIGHWAY 49 BETWEEN
DOVER AND CARLISLE
STEIGERWALDTLocal storm report, Apr 16, 6:41 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 AM HERMITAGE TN 1.75 INCH HAIL
04/16/98 DAVIDSON REPORTED BY NATIONAL
WEATHER SERVICE EMPLOYEE
STEIGERWALDTLocal storm report, Apr 16, 7:52 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 AM HERMITAGE TN .88 INCH HAIL
04/16/98 DAVIDSON REPORTED BY NATIONAL
WEATHER SERVICE EMPLOYEE
0710 AM DICKSON TN TORNADO
04/16/98 DICKSON PUBLIC REPORTED POSSIBLE
TORNADO ABOUT 1 MILE SOUTH
OF DICKSON WITH ROOF OFF
LARGE BUILDING...TRAILERS
OVERTURNED AND PEOPLE
TRAPPED
STEIGERWALDTLocal storm report, Apr 16, 7:52 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
752 AM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 AM HERMITAGE TN .88 INCH HAIL
04/16/98 DAVIDSON REPORTED BY NATIONAL
WEATHER SERVICE EMPLOYEE
0710 AM DICKSON TN TORNADO
04/16/98 DICKSON PUBLIC REPORTED POSSIBLE
TORNADO ABOUT 1 MILE SOUTH
OF DICKSON WITH ROOF OFF
LARGE BUILDING...TRAILERS
OVERTURNED AND PEOPLE
TRAPPED
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:23 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 32 min |
| Apr 16, 4:31 AM CDT | Severe Thunderstorm Warning | OHX | Houston | 34 min |
| Apr 16, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 34 min |
| Apr 16, 5:12 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 48 min |
| Apr 16, 5:35 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 35 min |
| Apr 16, 5:41 AM CDT | Tornado Warning | OHX | Robertson | 34 min |
| Apr 16, 5:45 AM CDT | Tornado Warning | OHX | Benton | 35 min |
| Apr 16, 5:54 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 36 min |
| Apr 16, 6:00 AM CDT | Tornado Warning | OHX | Sumner | 35 min |
| Apr 16, 6:05 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 50 min |
| Apr 16, 6:07 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 33 min |
| Apr 16, 6:11 AM CDT | Tornado Warning | OHX | Cheatham | 34 min |
| Apr 16, 6:15 AM CDT | Flash Flood Warning | OHX | Davidson | 2 hr |
| Apr 16, 6:19 AM CDT | Tornado Warning | OHX | Davidson | 36 min |
| Apr 16, 6:22 AM CDT | Tornado Warning | OHX | Rutherford, Wilson | 48 min |
| Apr 16, 6:34 AM CDT | Tornado Warning | OHX | Sumner, Trousdale | 46 min |
| Apr 16, 6:54 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 51 min |
| Apr 16, 6:58 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 47 min |
| Apr 16, 7:27 AM CDT | Tornado Warning | OHX | Davidson, Williamson | 48 min |
| Apr 16, 7:39 AM CDT | Tornado Warning | OHX | DeKalb, Smith, Wilson | 31 min |
| Apr 16, 7:51 AM CDT | Flash Flood Warning | OHX | Rutherford, Williamson | 2 hr |
| Apr 16, 7:51 AM CDT | Flash Flood Warning | OHX | Smith, Wilson | 2 hr |
| Apr 16, 8:04 AM CDT | Flash Flood Warning | OHX | Davidson | 86 min |
| Apr 16, 8:11 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 34 min |
| Apr 16, 8:12 AM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson | 33 min |
| Apr 16, 8:17 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 33 min |
| Apr 16, 8:29 AM CDT | Severe Thunderstorm Warning | OHX | White | 46 min |
| Apr 16, 8:35 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 50 min |
| Apr 16, 8:50 AM CDT | Flash Flood Warning | OHX | Putnam, White | 3 hr |
| Apr 16, 8:53 AM CDT | Severe Thunderstorm Warning | OHX | Smith | 47 min |
| Apr 16, 8:58 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Apr 16, 9:02 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 48 min |
| Apr 16, 9:33 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 47 min |
| Apr 16, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 47 min |
| Apr 16, 10:18 AM CDT | Tornado Warning | OHX | Montgomery | 32 min |
| Apr 16, 10:22 AM CDT | Tornado Warning | OHX | Robertson | 48 min |
| Apr 16, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur | 47 min |
| Apr 16, 10:33 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 47 min |
| Apr 16, 10:42 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 33 min |
| Apr 16, 11:05 AM CDT | Tornado Warning | OHX | Sumner | 40 min |
| Apr 16, 11:16 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 59 min |
| Apr 16, 11:31 AM CDT | Tornado Warning | OHX | Hickman | 49 min |
| Apr 16, 11:38 AM CDT | Tornado Warning | OHX | Sumner | 17 min |
| Apr 16, 11:42 AM CDT | Tornado Warning | OHX | Macon | 48 min |
| Apr 16, 11:45 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Williamson | 75 min |
| Apr 16, 11:51 AM CDT | Tornado Warning | OHX | Williamson | 49 min |
| Apr 16, 12:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 63 min |
| Apr 16, 12:30 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson | 50 min |
| Apr 16, 12:39 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 2 hr |
| Apr 16, 1:01 PM CDT | Tornado Warning | OHX | Wilson | 44 min |
| Apr 16, 1:09 PM CDT | Tornado Warning | OHX | Cannon | 31 min |
| Apr 16, 1:21 PM CDT | Tornado Warning | OHX | Rutherford | 19 min |
| Apr 16, 1:29 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 61 min |
| Apr 16, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur | 44 min |
| Apr 16, 1:43 PM CDT | Tornado Warning | OHX | DeKalb | 32 min |
| Apr 16, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 63 min |
| Apr 16, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 61 min |
| Apr 16, 2:14 PM CDT | Tornado Warning | OHX | Decatur | 46 min |
| Apr 16, 2:19 PM CDT | Tornado Warning | OHX | Perry | 51 min |
| Apr 16, 2:20 PM CDT | Tornado Warning | OHX | Humphreys | 35 min |
| Apr 16, 2:35 PM CDT | Tornado Warning | OHX | Dickson | 50 min |
| Apr 16, 2:49 PM CDT | Tornado Warning | OHX | Hickman | 46 min |
| Apr 16, 2:57 PM CDT | Tornado Warning | OHX | Cheatham | 48 min |
| Apr 16, 3:09 PM CDT | Tornado Warning | OHX | Davidson | 61 min |
| Apr 16, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 48 min |
| Apr 16, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Decatur, Perry | 50 min |
| Apr 16, 3:24 PM CDT | Tornado Warning | OHX | Perry | 51 min |
| Apr 16, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 46 min |
| Apr 16, 3:32 PM CDT | Tornado Warning | OHX | Sumner, Wilson | 63 min |
| Apr 16, 3:36 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 64 min |
| Apr 16, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 46 min |
| Apr 16, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| Apr 16, 3:40 PM CDT | Tornado Warning | OHX | Hickman | 65 min |
| Apr 16, 3:45 PM CDT | Tornado Warning | OHX | Dickson | 50 min |
| Apr 16, 3:48 PM CDT | Tornado Warning | OHX | Williamson | 47 min |
| Apr 16, 3:53 PM CDT | Tornado Warning | OHX | Trousdale | 62 min |
| Apr 16, 4:04 PM CDT | Tornado Warning | OHX | Davidson | 46 min |
| Apr 16, 4:08 PM CDT | Tornado Warning | OHX | Cheatham | 32 min |
| Apr 16, 4:10 PM CDT | Tornado Warning | OHX | Decatur | 50 min |
| Apr 16, 4:20 PM CDT | Tornado Warning | OHX | Smith | 65 min |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.